Submit Manuscript  

Article Details


Significant Weight Loss in a Patient Taking Olmesartan: An Unusual Case Report

[ Vol. 14 , Issue. 3 ]

Author(s):

Andromachi Makri, Matilda Florentin*, Moses S. Elisaf and George Liamis   Pages 238 - 241 ( 4 )

Abstract:


Objective: Olmesartan-induced enteropathy consists a syndrome that mimics celiac disease both clinically and histologically. Cases of this entity have sporadically been reported since 2012 and are usually characterized by severe diarrhea and malabsorption, followed by significant weight loss.

Case Report: Herein, we report an uncommon case of this syndrome, where weight loss preceded several months the onset of gastrointestinal symptoms.

Discussion and Conclusion: Physicians should be aware of unexplained weight loss in patients taking olmesartan, as prompt discontinuation of the drug may prevent the deleterious consequences of malabsorption.

Keywords:

Enteropathy, olmesartan, weight loss, ARB, computed tomography, IgA.

Affiliation:

Department of Internal Medicine, School of Medicine, University of Ioannina, Ioannina, Department of Internal Medicine, School of Medicine, University of Ioannina, Ioannina, Department of Internal Medicine, School of Medicine, University of Ioannina, Ioannina, Department of Internal Medicine, School of Medicine, University of Ioannina, Ioannina

Graphical Abstract:



Read Full-Text article